Alert archive / Utah / High Wind Watches in 2016

High Wind Watch 4, NWS Salt Lake City, UT

May 18, 2016

NWS Salt Lake City, UT issued this high wind watch at May 18, 2016, 3:41 PM MDT. It took effect at May 20, 2016, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 18, 2016, 3:41 PM MDT (21:41 UTC)
In effect from
May 20, 2016, 12:00 PM MDT
Expired
May 19, 2016, 4:44 AM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

117 
WWUS75 KSLC 182141
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
341 PM MDT WED MAY 18 2016


UTZ003-005-013>016-020-021-191200-
/O.NEW.KSLC.HW.A.0004.160520T1800Z-160521T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...GREEN RIVER...HANKSVILLE...MANTI...RICHFIELD...
DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...KANAB...
ESCALANTE...BULLFROG
341 PM MDT WED MAY 18 2016

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING.

* AFFECTED AREA...THE SALT LAKE AND TOOELE VALLEYS...THE GREAT
  SALT LAKE DESERT...THE SANPETE AND SEVIER VALLEYS...THE SAN
  RAFAEL SWELL AND LAKE POWELL AREAS...AS WELL AS WEST
  CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH.

* WINDS...SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF
  60 MPH. 

* TIMING...DEVELOPING MIDDAY FRIDAY AND CONTINUING THROUGH FRIDAY
  EVENING. 

* IMPACTS...STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL
  CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG ALL
  EAST-WEST ORIENTED ROADWAYS INCLUDING INTERSTATES 70 AND 80.
  AREAS OF BLOWING DUST WILL SIGNIFICANTLY RESTRICT VISIBILITY.
  UNSECURED LIGHT WEIGHT ITEMS MAY BE DISPLACED IN SUDDEN STRONG
  WIND GUSTS...INCLUDING TRAMPOLINES AND LAWN FURNITURE. WIND
  SENSITIVE OPERATIONS WILL BE AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEED OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
792 
WWUS75 KSLC 190313
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
913 PM MDT WED MAY 18 2016

UTZ003-005-013>016-020-021-191300-
/O.CON.KSLC.HW.A.0004.160520T1800Z-160521T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...GREEN RIVER...HANKSVILLE...MANTI...RICHFIELD...
DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...KANAB...
ESCALANTE...BULLFROG
913 PM MDT WED MAY 18 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

* AFFECTED AREA...THE SALT LAKE AND TOOELE VALLEYS...THE GREAT
  SALT LAKE DESERT...THE SANPETE AND SEVIER VALLEYS...THE SAN
  RAFAEL SWELL AND LAKE POWELL AREAS...AS WELL AS WEST
  CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH.

* WINDS...SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS 
  OF 60 MPH.

* TIMING...DEVELOPING MIDDAY FRIDAY AND CONTINUING THROUGH 
  FRIDAY EVENING.

* IMPACTS...STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL 
  CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG 
  ALL EAST-WEST ORIENTED ROADWAYS INCLUDING INTERSTATES 70 AND 
  80. AREAS OF BLOWING DUST WILL SIGNIFICANTLY RESTRICT 
  VISIBILITY. UNSECURED LIGHT WEIGHT ITEMS MAY BE DISPLACED IN 
  SUDDEN STRONG WIND GUSTS...INCLUDING TRAMPOLINES AND LAWN 
  FURNITURE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEED OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
077 
WWUS75 KSLC 191044
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
444 AM MDT THU MAY 19 2016

UTZ003-005-015-016-192330-
/O.UPG.KSLC.HW.A.0004.160520T1800Z-160521T0400Z/
/O.NEW.KSLC.HW.W.0005.160520T1800Z-160521T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
444 AM MDT THU MAY 19 2016

...HIGH WIND WARNING IN EFFECT FROM NOON TO 10 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE SALT LAKE AND TOOELE VALLEYS...THE GREAT
  SALT LAKE DESERT...WEST CENTRAL AND SOUTHWEST UTAH.

* WINDS...SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS 
  OF 60 MPH.

* TIMING...DEVELOPING LATE FRIDAY MORNING AND CONTINUING THROUGH
  FRIDAY EVENING.

* IMPACTS...STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL
  CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG ALL
  EAST-WEST ORIENTED ROADWAYS INTERSTATE 80 AND US-50. AREAS OF
  BLOWING DUST WILL SIGNIFICANTLY RESTRICT VISIBILITY. ROUGH
  WATERS WILL DEVELOP ON THE GREAT SALT LAKE. UNSECURED LIGHT
  WEIGHT ITEMS MAY BE DISPLACED IN SUDDEN STRONG WIND
  GUSTS...INCLUDING TRAMPOLINES AND LAWN FURNITURE. WIND SENSITIVE
  OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES, ESPECIALLY
HIGH PROFILE VEHICLES, CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION, ESPECIALLY WHILE
CROSSING BRIDGES, OVERPASSES AND UNSHELTERED AREAS.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON THE
GREAT SALT LAKE. THESE WINDS WILL GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. 

&&

$$

UTZ013-014-020-021-192330-
/O.UPG.KSLC.HW.A.0004.160520T1800Z-160521T0400Z/
/O.NEW.KSLC.WI.Y.0014.160520T1800Z-160521T0400Z/
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...KANAB...ESCALANTE...BULLFROG
444 AM MDT THU MAY 19 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE SANPETE AND SEVIER VALLEYS...THE SAN RAFAEL
  SWELL...THE LAKE POWELL AREA...AND SOUTH CENTRAL UTAH.

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF
  45 MPH.

* TIMING...DEVELOPING LATE FRIDAY MORNING AND CONTINUING THROUGH
  FRIDAY EVENING.

* IMPACTS...STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL
  CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG ALL
  EAST-WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 70 AND US-89.
  AREAS OF BLOWING DUST WILL SIGNIFICANTLY RESTRICT VISIBILITY.
  ROUGH WATERS WILL DEVELOP ON AREA LAKES. UNSECURED LIGHT WEIGHT
  ITEMS MAY BE DISPLACED IN SUDDEN STRONG WIND GUSTS...INCLUDING
  TRAMPOLINES AND LAWN FURNITURE. WIND SENSITIVE OPERATIONS WILL
  BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY, OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

UTZ002-004-019-192330-
/O.NEW.KSLC.WI.Y.0014.160520T1800Z-160521T0400Z/
NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
LEHI...PROVO...NEPHI...ST GEORGE
444 AM MDT THU MAY 19 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY.

* AFFECTED AREA...THE NORTHERN WASATCH FRONT AND THE SOUTHERN
  WASATCH FRONT AS WELL AS UTAHS DIXIE AND ZION NATIONAL PARK.

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF
  45 MPH.

* TIMING...DEVELOPING LATE FRIDAY MORNING AND CONTINUING THROUGH
  FRIDAY EVENING.

* IMPACTS...STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL
  CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG ALL
  EAST-WEST ORIENTED ROADWAYS. AREAS OF BLOWING DUST MAY
  SIGNIFICANTLY RESTRICT VISIBILITY. ROUGH WATERS WILL DEVELOP
  ON AREA LAKES. UNSECURED LIGHT WEIGHT ITEMS MAY BE DISPLACED IN
  SUDDEN STRONG WIND GUSTS...INCLUDING TRAMPOLINES AND LAWN
  FURNITURE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT. 

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY, OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at May 18, 9:26 AM MDT, 6 hours 15 minutes earlier.

Area forecast discussion, May 18, 9:26 AM MDT, 6 hours 15 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
926 AM MDT WED MAY 18 2016

.SYNOPSIS...High pressure will build in from the west today
through tonight then shift east Thursday ahead of the next Pacific
storm. This next upper low will stall over the Pacific Northwest
through the end of the week with a strong southerly flow over the
Great Basin.

&&

.DISCUSSION...The upper low that has impacted much of the
southwestern CONUS the last couple days will be exiting Arizona
into New Mexico over the next 24 hours, with building high
pressure over Utah and southwest Wyoming. Far southern and eastern
Utah remains under the influence of the exiting low this morning,
with mostly cloudy skies and some isolated shower activity.

Most of the forecast area, however, has mostly sunny skies as
drier and and more stable air slowly begins to work into the area
from the west. This building high pressure will lead to a drying
and warming trend through tomorrow. For today, enough moisture
should still linger allow some isolated to scattered showers
across the area, with the best coverage likely over the southern
mountains.

The forecast was updated this morning to reduce POPs and cloud
cover for the morning hours. Otherwise, the forecast looks good,
and no further updates are planned this morning.

&&

.AVIATION...The SLC terminal will see VFR conditions throughout the
day. Light southeasterly winds will shift to the northwest between
17Z and 19Z. Rain showers are possible over the mountains this
afternoon but should not impact the terminal.

&&

.SLC Watches/Warnings/Advisories...
UT...None.
WY...None.
&&

PUBLIC...Schoening
AVIATION...Jeglum

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 18, 5:43 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
543 AM MDT WED MAY 18 2016

UTZ001>016-019>021-517-518-WYZ021-191200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
543 AM MDT WED MAY 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHWEST WYOMING AND
THE WESTERN TWO THIRDS OF UTAH.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY...BUT WILL
BE LIMITED TO MAINLY THE SOUTHERN AND EASTERN OUTLOOK AREA AND
THE MOUNTAINS. SMALL HAIL...GUSTY WINDS AND LIGHTNING WILL
ACCOMPANY THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTHERLY WINDS WILL DEVELOP THURSDAY ACROSS THE WESTERN VALLEYS.
THE WINDS WILL INCREASE AND SPREAD ACROSS MOST OF THE OUTLOOK AREA
FRIDAY WITH STRONG WINDS POSSIBLE THROUGH THE WESTERN VALLEYS.

WINDS WILL REMAIN GUSTY ON SATURDAY BUT ARE NOT EXPECTED TO BE
QUITE AS STRONG AS THOSE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

High Wind Watches in Utah, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.